Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Applied elocon and calamine on pimple marks and dark spots but no improvement. What to do?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 6146 Questions
Question
I had pimples on my face i had applied elocon+calamine .but the dark spots and mark of pimples are still .no pain in pimples but dark spots are not decresing I had also applied clindac-A+deriva cms.I want fast improvement what to do? this always happens to me my skin is not prone to pimples but when pimples appears leaves dark spots
Posted Fri, 13 Dec 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 28 minutes later
Brief Answer: Use proper antiacne medicine,skin lightening cream Detailed Answer: hi XXXXX. I can understand your concern and your desire for fast improvement. Though Acne and PIH( Post inflammatory hyperpigmentation) take some time to resolve but almost all cases of acne and PIH can be ultimately cured with proper medication and follow up. I would advice that you consult a dermatologist for proper assessment and treatment of your Concern. I would have appreciated if you would have sent me a picture of your concern area of skin. Anyways You told that you applied Elocon+calamine on pimples. THIS IS ABSOLUTELY IRRATIONAL. Elocon is a steroid and is never recommended for application on acne. Though it might decrease the inflammatory component of acne like pain and redness and swelling but it will not cure it and infact cause more Acne if you continue using it on your skin for a little longer with also causing other side effects like skin thinning, photosensitivity and facial hair growth. Similarly calamine also has no role for acne, Though lactocalamine is commonly applied by patients themselves since it is an OTC product. Clindac-A and deriva-CMS are anti acne medications. You can continue with them as adviced by your treating dermatologist. They would help with bothe acne as well as PIH. If you have inflammatory lesions as well you should also take an oral antbiotic like Azithromycin or Doxycycline or may be your doctor my start you on Isotretinoin of the above medicines don't give faster or expected results. For PIH there are so many prescription creams available containing contents like magnesium ascorbyl phosphate, Licorice extract, tetrahydrocurcumin, arbutin, kojic acid, glycolic acid etc. They are available in cream in varying composition. Your treating doctor would tell you which one to use and when to start them. I hope i have answered your query. If you want any clarifications or any further advice, let me know. take care Dr . kakkar
Above answer was peer-reviewed by
 
Follow-up: Applied elocon and calamine on pimple marks and dark spots but no improvement. What to do? 25 minutes later
plz suggest me ream containing contents like magnesium ascorbyl phosphate, Licorice extract, tetrahydrocurcumin, arbutin, kojic acid, glycolic acid etc.
 
 
Answered by Dr. Kakkar S. 13 minutes later
Brief Answer: Let your treating dermatologist decide!! Detailed Answer: There are so many skin lightening creams like niltan-spf, demelan, clearz-plus etc etc but since I have not seen you in person I would advice that your treating dermatologist decide which one to use and more importantly when to use. I would recommend that first treat the acne and then treat the pigmentation, step by step. Most antiacne medicines like the one you have been using deriva-cms and others like tretinoin decrease the pigmentation part of acne as well!!! So I would recommend the first step is to take proper treatment for acne Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor